MAUDE Adverse Event Report: AVANOS MEDICAL INC. ORAL CARE SUCTION SWAB, ANGLED-TIP; VAP ORAL CARE PRODUCTS

AVANOS MEDICAL INC. ORAL CARE SUCTION SWAB, ANGLED-TIP; VAP ORAL CARE PRODUCTS
Model Number 12603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 31-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the second of two reports.Refer to 8030647-2019-00012 for the first event.It was reported that the patient was injured during suctioning.The patient developed lesions and heavy bleeding ruptures which required an ear nose & throat specialist to "obliterate the wounds."no further information provided.
 
Additional Manufacturer Narrative
The device history record for the reported lot number: m18113a517, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual complaint product was not returned for evaluation, yet one unused sample inside the original, sealed product packaging was returned.All information reasonably known as of 26-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ORAL CARE SUCTION SWAB, ANGLED-TIP
Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8296112
Report Number8030647-2019-00015
Device Sequence Number2701511
Product Code JOL
UDI-Device Identifier30609038093094
UDI-Public30609038093094
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12603
Device Catalogue Number991096897
Device Lot NumberM18113A517
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;